Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 219, NWS Des Moines, IA

June 30, 2014Audubon County, Dallas County, Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 30, 2014, 10:13 AM CDT for Audubon County, Dallas County, Guthrie County, Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2014, 10:13 AM CDT (15:13 UTC)
Expired
Jun 30, 2014, 10:55 AM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Audubon County, IA, Dallas County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 76 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 4:06 AM CDTSevere Thunderstorm WatchSPC10 hr
Jun 30, 9:38 AM CDTTornado WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4563 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
2.8
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS53 KDMX 301513
SVRDMX
IAC009-049-077-301615-
/O.NEW.KDMX.SV.W.0219.140630T1513Z-140630T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CDT MON JUN 30 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...
  WESTERN DALLAS COUNTY IN CENTRAL IOWA...
  GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1115 AM CDT

* AT 1013 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHEAST OF AUDUBON...MOVING EAST AT 35 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AUDUBON...GUTHRIE CENTER...STUART...PANORA...LAKE PANORAMA...
  EXIRA...DEXTER...CASEY...DIAMONDHEAD LAKE...MENLO...BAGLEY...
  YALE...JAMAICA...LINDEN...BRAYTON...LAKIN SLOUGH GAME MANAGEMENT
  AREA...AUDUBON COUNTY AIRPORT AND SPRINGBROOK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.

LAT...LON 4178 9501 4186 9429 4186 9424 4150 9423
      4153 9503
TIME...MOT...LOC 1513Z 262DEG 30KT 4168 9484 

HAIL...1.75IN
WIND...60MPH

$$

JOHNSON
4 follow-up statements
305 
WWUS53 KDMX 301529
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 AM CDT MON JUN 30 2014

IAC009-049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-DALLAS IA-GUTHRIE IA-
1029 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHEASTERN AUDUBON...WESTERN DALLAS AND GUTHRIE COUNTIES...

AT 1029 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF GUTHRIE CENTER...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...LAKE PANORAMA...DEXTER...DIAMONDHEAD
LAKE...BAGLEY...YALE...JAMAICA...LINDEN...LAKIN SLOUGH GAME
MANAGEMENT AREA AND SPRINGBROOK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.

LAT...LON 4179 9489 4186 9429 4186 9424 4150 9423
      4160 9474 4163 9491
TIME...MOT...LOC 1529Z 265DEG 34KT 4174 9459 

HAIL...1.25IN
WIND...60MPH

$$

JOHNSON
103 
WWUS53 KDMX 301540
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 AM CDT MON JUN 30 2014

IAC009-049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-DALLAS IA-GUTHRIE IA-
1040 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR SOUTHEASTERN AUDUBON...WESTERN DALLAS AND GUTHRIE COUNTIES...

AT 1040 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
COON RAPIDS...OR 8 MILES NORTHWEST OF GUTHRIE CENTER...MOVING EAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...LAKE PANORAMA...DEXTER...DIAMONDHEAD
LAKE...YALE...JAMAICA...LINDEN...LAKIN SLOUGH GAME MANAGEMENT AREA
AND SPRINGBROOK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.

LAT...LON 4180 9473 4186 9429 4186 9424 4150 9423
      4160 9474 4167 9474
TIME...MOT...LOC 1540Z 251DEG 23KT 4176 9464 

HAIL...1.00IN
WIND...60MPH

$$

JOHNSON
569 
WWUS53 KDMX 301550
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 AM CDT MON JUN 30 2014

IAC009-301559-
/O.CAN.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
AUDUBON IA-

1050 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN AUDUBON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
MONDAY AFTERNOON FOR SOUTHERN IOWA.

LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
      4170 9447 4173 9466
TIME...MOT...LOC 1549Z 256DEG 31KT 4180 9453 

$$

IAC049-077-301615-
/O.CON.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
DALLAS IA-GUTHRIE IA-
1050 AM CDT MON JUN 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT
FOR NORTHWESTERN DALLAS AND NORTHERN GUTHRIE COUNTIES...

AT 1049 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF LAKE PANORAMA...OR 8 MILES NORTH OF GUTHRIE CENTER...MOVING EAST
AT 35 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LAKE PANORAMA...YALE...JAMAICA...SPRINGBROOK STATE PARK AND LAKIN
SLOUGH GAME MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.

LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
      4170 9447 4173 9466
TIME...MOT...LOC 1549Z 256DEG 31KT 4180 9453 

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
041 
WWUS53 KDMX 301555
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1055 AM CDT MON JUN 30 2014

IAC049-077-301605-
/O.CAN.KDMX.SV.W.0219.000000T0000Z-140630T1615Z/
DALLAS IA-GUTHRIE IA-
1055 AM CDT MON JUN 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALLAS AND
NORTHERN GUTHRIE COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL IS
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
SOUTHERN IOWA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 PM CDT
MONDAY AFTERNOON FOR SOUTHERN IOWA.

LAT...LON 4180 9473 4186 9429 4186 9424 4178 9424
      4170 9447 4173 9466
TIME...MOT...LOC 1551Z 262DEG 30KT 4181 9446 

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:23 AM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 30, 6:23 AM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT MON JUN 30 2014

.SYNOPSIS...
ISSUED AT 317 AM CDT MON JUN 30 2014

COLD FRONT FROM SERN MANITOBA INTO ERN CO WILL MOVE INTO IA THIS
MORNING AND PASS EAST OF THE STATE TONIGHT. A SECONDARY COLD FRONT
WILL SWEEP SOUTHEAST ACROSS IA ON TUE. COOL HIGH PRESSURE WILL
SETTLE IN FOR THE MIDDLE AND END OF THE WEEK.

&&

.SHORT TERM /TODAY/...
ISSUED AT 317 AM CDT MON JUN 30 2014

A DYNAMIC WEATHER SITUATION WITH A COOL SEASON STRENGTH LOW
PRESSURE OVER SRN CANADA IN A SUMMER ATMOSPHERE. CONVECTION IS
ONGOING WITH THE MAIN HEAVY RAIN THREAT MOVING INTO WESTERN IA
THIS MORNING AND PROGRESSING ACROSS THE STATE DURING THE DAY. HAVE
EXTENDED THE FFA THROUGH THE DAY TODAY WITH FFG VALUES QUITE LOW.
EXPECT TO SEE WIDESPREAD 1 TO 2.5 INCH RAINFALL AMOUNTS WITH LOCAL
REPORTS OF UP TO 6 INCHES. PWAT VALUES INCREASE TO 2 TO 2.5
INCHES...ABOUT 3+ SIGMA ABOVE NORMAL. SEVERE THREAT WILL EXIST
ACROSS THE ENTIRE CWA WITH THE GREATEST THREAT ACROSS THE SOUTH
CLOSER TO THE INSTABILITY AND WHERE CONVECTION MAY BE MORE
SURFACE BASED BY MID DAY.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 317 AM CDT MON JUN 30 2014

LINGERING THUNDERSTORMS IN THE SOUTHEAST THIS EVENING WILL EXIT
THE CWA BEFORE MIDNIGHT. THAT WILL BE THE END OF THE SEVERE THREAT
FOR A WHILE. THE SECONDARY COLD FRONT IS COMING THROUGH WITH
LIMITED INSTABILITY AND EXPECT THAT TO BE MOSTLY SHOWERS WITH
ISOLATED NON-SEVERE THUNDERSTORMS. VERY COOL WEATHER FOR THE
MIDDLE OF THE WEEK WITH HIGHS ON WEDNESDAY APPROACHING RECORD COOL
MAXES FOR THE DATE. A WARM UP IS ON TAP FOR THE REST OF THE WEEK.
WILL SEE THE PATTERN BECOME MORE ACTIVE HEADING INTO THE WEEKEND
AS THE WARMER AIR MOVES IN AND THE UPPER RIDGE MOVES CLOSER. WILL
KEEP AN EYE ON THE POTENTIAL FOR DEVELOPMENT OF "ARTHUR" ALONG THE
EAST COAST. A DEEPER STORM MAY DELAY THE EASTWARD PROGRESSION OF
THE PATTERN BY A DAY OR SO.

&&

.AVIATION...30/12Z
ISSUED AT 617 AM CDT MON JUN 30 2014

A COLD FRONT WILL ENTER NORTHWEST IA THIS MORNING AND EXIT TO THE
SOUTHEAST THIS EVENING. WIDESPREAD STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED AHEAD OF THE COLD FRONT. IMPROVING CONDITIONS ARE
EXPECTED TO NIGHT AS DRIER AIR MOVES INTO THE STATE.
THUNDERSTORMS WILL EXIT WITH THE FRONT HOWEVER.

OUTLOOK...SECONDARY COLD FRONT WILL MOVE INTO THE STATE TUE AND
PASS SOUTHEAST TUESDAY NIGHT. WILL SEE SHOWERS DEVELOP WITH IT AND
SOME MVFR CIGS IN ITS WAKE OVER THE NORTHERN TAF SITES. THE REST
OF THE WEEK LOOKS TO BE VFR AT ALL SITES.

&&

.HYDROLOGY...
ISSUED AT 317 AM CDT MON JUN 30 2014

RAINFALL FROM LAST NIGHT HAS ADDED MORE TO THE POTENTIAL FOR
FLOODING. EXPECTING TO SEE SIGNIFICANT RAINFALL OVER MUCH OF IA
TODAY. WITH FFG VALUES VERY LOW...IT WILL NOT TAKE MUCH TO CAUSE
FLASH FLOODING. LOCALIZED PONDING WILL COME WITH ANY HEAVY SHOWER
AT THIS POINT...WITH FLASH FLOODING LIKELY WITH REPEATED
THUNDERSTORMS IN ANY ONE AREA. THE ADDITIONAL RAIN WILL LIKELY
CAUSE FURTHER RISES ON THE MAINSTEM RIVERS OVER THE NEXT SEVERAL
DAYS AS WELL. RAINFALL AMOUNTS AFTER TODAY WILL BE VERY LIGHT. THE
THREAT OF ADDITIONAL FLOODING WILL BE PAST BY THIS EVENING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS EVENING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-FRANKLIN-
GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-HUMBOLDT-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS-POLK-POWESHIEK-
RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE-
WEBSTER-WRIGHT.

&&

SYNOPSIS...MS JUN 14
SHORT TERM...MS JUN 14
LONG TERM...MS JUN 14
AVIATION...MS JUN 14
HYDROLOGY...MS JUN 14
Hazardous weather outlook, Jun 30, 5:09 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
509 AM CDT MON JUN 30 2014

IAZ017-023>028-033>039-044>050-057>062-070>075-081>086-092>097-
011100-
CERRO GORDO-POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-
CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
509 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS EFFECT FOR TODAY. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS
WILL BE SEVERE WITH HAIL UP TO 2 INCHES IN DIAMETER...WINDS OVER
70 MPH...AND AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO
LIKELY WITH RAINFALL OF 1 TO 2.5 INCHES LIKELY...WITH ISOLATED
AMOUNTS OF 4 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON
THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TODAY.

IAZ004>007-015-016-011100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-
509 AM CDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY. SOME OF THE STORMS
WILL BE SEVERE WITH HAIL LARGE HAIL AND WIND GUSTS UP TO 70 MPH.
AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS ALSO LIKELY WITH
RAINFALL OF 1.2 TO 1 INCH...WITH ISOLATED AMOUNTS TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL RETURN FRIDAY NIGHT AND CONTINUE OFF AND ON
THROUGH THE WEEKEND. IT IS TOO EARLY TO ASSESS THE SEVERE
POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS QUITE LIKELY TODAY.

In the hours before

Local storm report, Jun 30, 7:43 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 AM CDT MON JUN 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       SAC CITY                42.42N 95.00W
06/30/2014  M2.20 INCH       SAC                IA   CO-OP OBSERVER

            ESTIMATED TO HAVE FALLEN MOSTLY BETWEEN 4 AM AND 7 AM.

&&

SKOW
Local storm report, Jun 30, 10:06 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             5 SW LOHRVILLE          42.21N 94.61W
06/30/2014  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 10:07 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1006 AM     HAIL             ROCKWELL CITY           42.40N 94.63W
06/30/2014  E2.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            SPOTTER CH119

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 10:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 AM     HAIL             ROCKWELL CITY           42.39N 94.64W
06/30/2014  E2.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            SPOTTER CH210

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 10:11 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1011 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     HAIL             ROCKWELL CITY           42.40N 94.63W
06/30/2014  E4.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            SPOTTER CH119

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 30, 10:13 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1013 AM CDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HAIL             ROCKWELL CITY           42.40N 94.63W
06/30/2014  E1.75 INCH       CALHOUN            IA   LAW ENFORCEMENT

            CALHOUN CO. SHERIFF

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:02 PM CDTTornado WarningDMXHamilton, Webster43 min
Jun 29, 7:29 PM CDTSevere Thunderstorm WarningDMXButler, Franklin46 min
Jun 29, 7:32 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 39 more22 hr
Jun 29, 7:34 PM CDTSevere Thunderstorm WarningDMXCalhoun, Greene, Webster41 min
Jun 29, 7:36 PM CDTTornado Warning Tornado observedDMXHamilton, Hardin39 min
Jun 29, 7:37 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene53 min
Jun 29, 7:59 PM CDTSevere Thunderstorm WarningDMXBremer, Butler17 min
Jun 29, 8:08 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin52 min
Jun 29, 8:15 PM CDTTornado WarningDMXGrundy, Hardin30 min
Jun 29, 8:24 PM CDTFlash Flood WarningDMXHamilton, Hardin6 hr
Jun 29, 8:41 PM CDTTornado WarningDMXBlack Hawk, Tama34 min
Jun 29, 8:43 PM CDTTornado WarningDMXGrundy, Tama32 min
Jun 29, 8:44 PM CDTFlash Flood WarningDMXBlack Hawk, Grundy, Hardin, Tama6 hr
Jun 29, 8:46 PM CDTRiver Flood WarningDMXWebster3 days
Jun 29, 8:49 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor, Union41 min
Jun 29, 9:08 PM CDTRiver Flood WarningDMXMarshall5 days
Jun 29, 9:11 PM CDTTornado Warning Tornado observedDMXBlack Hawk, Tama34 min
Jun 29, 9:22 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Union, Warren38 min
Jun 29, 9:47 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Warren43 min
Jun 29, 10:44 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene46 min
Jun 29, 11:02 PM CDTSpecial Weather StatementDMXJasper, Mahaska, Poweshiek58 min
Jun 30, 2:30 AM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac60 min
Jun 30, 2:42 AM CDTAreal Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 3:34 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk, Story63 hr
Jun 30, 4:03 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXPolk7 days
Jun 30, 4:03 AM CDTRiver Flood WarningDMXDavis, Wapello3 days
Jun 30, 4:08 AM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Story, Webster52 min
Jun 30, 4:15 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Winnebago, Worth45 min
Jun 30, 4:23 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 30, 6:09 AM CDTFlash Flood WarningDMXCalhoun, Sac10 hr
Jun 30, 9:00 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass30 min
Jun 30, 9:12 AM CDTSevere Thunderstorm WarningDMXSac48 min
Jun 30, 9:29 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie46 min
Jun 30, 9:37 AM CDTSevere Thunderstorm WarningDMXCalhoun, Sac38 min
Jun 30, 10:09 AM CDTSevere Thunderstorm WarningDMXCalhoun, Webster51 min
Jun 30, 10:13 AM CDTSevere Thunderstorm WarningDMXCrawford, Sac47 min
Jun 30, 10:50 AM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster40 min
Jun 30, 10:55 AM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright38 min
Jun 30, 10:57 AM CDTSpecial Weather StatementDMXBoone63 min
Jun 30, 10:59 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac46 min
Jun 30, 11:06 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac54 min
Jun 30, 11:11 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler50 hr
Jun 30, 11:15 AM CDTRiver Flood WarningDMXBlack Hawk5 days
Jun 30, 11:18 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
Jun 30, 11:20 AM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 30, 11:23 AM CDTRiver Flood WarningDMXStory69 hr
Jun 30, 11:24 AM CDTSevere Thunderstorm WarningDMXBoone, Greene51 min
Jun 30, 11:36 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Greene, Hamilton, Webster39 min
Jun 30, 11:42 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Pocahontas, Sac48 min
Jun 30, 11:44 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster4 days
Jun 30, 11:48 AM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie42 min
Jun 30, 11:50 AM CDTSevere Thunderstorm WarningDMXFranklin, Wright24 min
Jun 30, 12:04 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie41 min
Jun 30, 12:07 PM CDTRiver Flood WarningDMXPolk8 days
Jun 30, 12:12 PM CDTFlash Flood WarningDMXAudubon6 hr
Jun 30, 12:12 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster48 min
Jun 30, 12:37 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison53 min
Jun 30, 12:44 PM CDTTornado WarningDMXAdair, Dallas, Guthrie, Madison31 min
Jun 30, 12:49 PM CDTFlash Flood WarningDMXBoone, Hamilton, Story, Webster6 hr
Jun 30, 12:56 PM CDTTornado WarningDMXMarshall, Story34 min
Jun 30, 12:59 PM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story46 min
Jun 30, 1:10 PM CDTSpecial Weather StatementDMXPolk65 min
Jun 30, 1:10 PM CDTSevere Thunderstorm WarningDMXJasper, Polk50 min
Jun 30, 1:16 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Marion, Polk, Warren59 min
Jun 30, 1:25 PM CDTFlash Flood WarningDMXDallas, Polk6 hr
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy, Hardin, Marshall, Tama46 min
Jun 30, 1:38 PM CDTFlash Flood WarningDMXGrundy, Hardin, Marshall, Story, Tama6 hr
Jun 30, 1:46 PM CDTFlash Flood WarningDMXAdair, Dallas, Guthrie6 hr
Jun 30, 1:46 PM CDTTornado WarningDMXMarion, Warren29 min
Jun 30, 1:50 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek40 min
Jun 30, 2:00 PM CDTFlash Flood WarningDMXBlack Hawk, Tama6 hr
Jun 30, 2:00 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama45 min
Jun 30, 2:03 PM CDTTornado WarningDMXBlack Hawk, Tama27 min
Jun 30, 2:06 PM CDTSpecial Weather StatementDMXMahaska, Marion69 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren63 min
Jun 30, 2:12 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Tama34 min
Jun 30, 2:17 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Warren28 min
Jun 30, 2:24 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer21 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.